Semisimple weak Hopf algebras. (English) Zbl 1066.16042

The paper initiates a systematic study of semisimple weak Hopf algebras. Analogues of several results for semisimple Hopf algebras are obtained. A canonical left integral on a weak Hopf algebra \(A\) is defined and used to characterize the semisimplicity of \(A\). Let \(A\) be a semisimple weak Hopf algebra. The quantum and Frobenius-Perron dimensions are studied for finite dimensional \(A\)-modules. The Grothendieck ring of \(A\) is studied and the class equation is extended for \(A\). Analogues of the trace formulas of Larson and Radford are proved and used to show that the categorical dimension of \(A\) divides its Frobenius-Perron dimension in the ring of algebraic integers. Module algebras and coalgebras over \(A\) are studied. The author indicates that this paper is a step in the direction of classifying semisimple weak Hopf algebras. This classification should include the classification of fusion categories and module categories over them.


16W30 Hopf algebras (associative rings and algebras) (MSC2000)
18D10 Monoidal, symmetric monoidal and braided categories (MSC2010)
Full Text: DOI arXiv


[1] Andruskiewitsch, N., About finite-dimensional Hopf algebras, (Quantum Symmetries in Theoretical Physics and Mathematics. Quantum Symmetries in Theoretical Physics and Mathematics, Contemp. Math., vol. 294 (2002), Amer. Math. Soc: Amer. Math. Soc Providence, RI), 1-57 · Zbl 1135.16306
[2] Bakalov, B.; Kirillov, A., Lectures on Tensor Categories and Modular Functors (2001), Amer. Math. Soc: Amer. Math. Soc Providence, RI · Zbl 0965.18002
[3] Böhm, G.; Nill, F.; Szlachányi, K., Weak Hopf algebras I. Integral theory and
((C^∗\)-structure, J. Algebra, 221, 385-438 (1999) · Zbl 0949.16037
[4] Böhm, G.; Szlachányi, K., A coassociative
((C^∗\)-quantum group with nonintegral dimensions, Lett. Math. Phys., 35, 437-456 (1996) · Zbl 0872.16022
[5] Böhm, G.; Szlachányi, K., Weak Hopf algebras II. Representation theory, dimensions and the Markov trace, J. Algebra, 233, 156-212 (2000) · Zbl 0980.16028
[6] Drinfeld, V. G., On almost cocommutative Hopf algebras, Leningrad Math. J., 1, 321-342 (1990) · Zbl 0718.16035
[7] Gantmacher, F. R., The Theory of Matrices (1998), Amer. Math. Soc. Chelsea Publishing: Amer. Math. Soc. Chelsea Publishing Providence, RI · Zbl 0927.15001
[8] Goodman, F.; Harpe, P.; Jones, V. F.R., Coxeter Graphs and Towers of Algebras, Math. Sci. Res. Inst. Publ., vol. 14 (1989), Springer: Springer Heidelberg · Zbl 0698.46050
[9] Etingof, P.; Nikshych, D., Dynamical quantum groups at roots of 1, Duke Math. J., 108, 135-168 (2001) · Zbl 1023.17007
[10] Etingof, P.; Nikshych, D.; Ostrik, V., On fusion categories (2002)
[11] Kac, G., Certain arithmetic properties of ring groups, Funct. Anal. Appl., 6, 158-160 (1972) · Zbl 0258.16007
[12] Kadison, L.; Nikshych, D., Frobenius extensions and weak Hopf algebras, J. Algebra, 244, 312-342 (2001) · Zbl 1018.16020
[13] Larson, R.; Radford, D., Finite-dimensional cosemisimple Hopf algebras in characteristic 0 are semisimple, J. Algebra, 117, 267-289 (1988) · Zbl 0649.16005
[14] Larson, R.; Radford, D., Semisimple cosemisimple Hopf algebras, Amer. J. Math., 109, 187-195 (1987) · Zbl 0637.16006
[15] Linchenko, V., Nilpotent Subsets of Hopf Module Algebras, Groups, Rings, Lie and Hopf Algebras. Groups, Rings, Lie and Hopf Algebras, Math. Appl., vol. 555 (2003) · Zbl 1060.16038
[16] Lorenz, M., On the class equation for Hopf algebras, Proc. Amer. Math. Soc., 126, 2841-2844 (1998) · Zbl 0902.16032
[17] MacLane, S., Categories for the Working Mathematician (1998), Springer-Verlag: Springer-Verlag Berlin · Zbl 0906.18001
[18] Montgomery, S., Classifying finite-dimensional semisimple Hopf algebras, (Trends in the Representation Theory of Finite-Dimensional Algebras (Seattle, 1997). Trends in the Representation Theory of Finite-Dimensional Algebras (Seattle, 1997), Contemp. Math., vol. 229 (1998), Amer. Math. Soc: Amer. Math. Soc Providence, RI), 256-279 · Zbl 0921.16025
[19] Montgomery, S., Representation theory of semisimple weak Hopf algebras, (Algebra—Representation Theory (Constanta, 2000). Algebra—Representation Theory (Constanta, 2000), NATO Sci. Ser. II Math. Phys. Chem., vol. 28 (2001)), 189-218 · Zbl 0989.16023
[20] Müger, M., From subfactors to categories and topology I. Frobenius algebras in and Morita equivalence of tensor categories, J. Pure Appl. Algebra, 180, 81-157 (2003) · Zbl 1033.18002
[21] Nikshych, D., Duality for actions of weak Kac algebras and crossed product inclusions of \(II_1\) factors, J. Operator Theory, 46, 635-655 (2001) · Zbl 1004.46036
[22] Nikshych, D., On the structure of weak Hopf algebras, Adv. Math., 170, 257-286 (2002) · Zbl 1010.16041
[23] Nikshych, D.; Turaev, V.; Vainerman, L., Quantum groupoids and invariants of knots and 3-manifolds, Topology Appl., 127, 91-123 (2003) · Zbl 1021.16026
[24] Nikshych, D.; Vainerman, L., A characterization of depth 2 subfactors of \(II_1\) factors, J. Funct. Anal., 171, 278-307 (2000) · Zbl 1010.46063
[25] Nikshych, D.; Vainerman, L., Finite quantum groupoids and their applications, (New Directions in Hopf Algebras. New Directions in Hopf Algebras, Math. Sci. Res. Inst. Publ., vol. 43 (2002)), 211-262 · Zbl 1026.17017
[26] Ostrik, V., Module categories, weak Hopf algebras and modular invariants, Transform. Groups, 8, 177-206 (2003) · Zbl 1044.18004
[27] Radford, D., The order of the antipode of a finite-dimensional Hopf algebra is finite, Amer. J. Math., 98, 333-355 (1976) · Zbl 0332.16007
[28] Stefan, D., The set of types of \(n\)-dimensional semisimple and cosemisimple Hopf algebras is finite, J. Algebra, 193, 2, 571-580 (1997) · Zbl 0882.16029
[29] Vecsernyes, P., Larson-Sweedler theorem, grouplike elements, and invertible modules in weak Hopf algebras, Preprint, 2001
[30] Zhu, Y., Hopf algebras of prime dimension, Internat. Math. Res. Notices, 1, 158-160 (1994)
[31] Zhu, Y., The dimension of irreducible modules for transitive Hopf algebras, Comm. Algebra, 29, 2877-2886 (2001) · Zbl 0994.16025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.